diabetestalk.net

Side Effects Of Stopping Metformin

Share on facebook

Can You Stop Diabetes Meds?

When it comes to diabetes there are many success stories, especially among those who know that diet and exercise play a big part in blood sugar control. Medication is also key to getting your numbers into a healthy range. But if you’re like many people who take something daily for diabetes, you probably wonder if you can ever stop. Maybe -- if your blood sugar numbers are good and you’re committed to a healthy lifestyle. The first step is to talk to your doctor. Here’s what you can expect from that chat. Why Do You Want to Stop? First, know that it's OK to ask your doctor if you can stop taking meds once you’ve met the blood sugar goals you've both set, says Robert Gabbay, MD, PhD, chief medical officer of the Joslin Diabetes Center in Boston. And it can be done, he adds. The first step: Tell your doctor why you want to stop. Then he’ll ask you some questions. The doctor’s looking for specific answers, says endocrinologist Gregg Faiman, MD, of University Hospitals Case Medical Center in Cleveland. He wants to know: Is it too hard for you to keep up with taking your medicine? Do the side effects lower you quality of life? Is the medication too expensive? After that, you Continue reading >>

Share on facebook

Popular Questions

  1. astrophe

    No -- I don't remember side effects when I was able to stop it.
    Which one are you one? Perhaps try different formula?
    Metformin Extended release, Avandia, etc.
    Also, remember to stair step up to your level. I had to take 2000, but did it like 500 one week, then 1000, then 1500, then 2000. Jumping right up to 2000 would have made me feel nasty.
    A

  2. OhMyDogs

    I was prescribed Metformin last month, and started it right away. By day 2 I found I felt horrid. So I stopped taking it. I had been prescribed 500 MG twice a day for Insulin Resistance. When I told my doctor I had stopped taking it, she wanted me to back on it, and suggested I start at 1/2 dose. I resisted through the rest of December, and did some research.
    I have read that some people feel particularly ill when eating high sugar foods while taking Metformin. So, yesterday I started back on it, at 1/2 dose, and had NO problem, until today when I binged on Reece's Pieces, then felt awful for a couple of hours, but am doing fine again now.
    I know this won't be the case for everyone, but it seems to be helping me, and it's good inspiration for me to keep my sugar intake low. I will try upping my dose to the full 500 mg 2x daily in a week or 2. My doctor wants me on it not only to help keep my sugars down, but she thinks it will help with weight loss as well! Here's hoping!
    I hope you find a good solution!
    Christine

  3. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes